MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550300
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the airway during a tracheal stenosis procedure performed on (b)(6) 2022.During preparation, the distal end of the balloon was noted to be leaking liquid.The procedure was completed with another cre pulmonary dilation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.It was noted that the balloon had been pre-tested prior to use in the patient.Note: the instructions for use (ifu) indicate not to pre-inflate the balloon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0504 captures the reportable event of balloon leak.Block h10: investigation results: the returned cre pulmonary dilatation balloon was analyzed and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the distal section of the balloon.Microscopic inspection found the balloon had a pinhole located approximately 14mm from the tip.With all the available information, boston scientific concludes the reported event of balloon leak was confirmed.It is possible that factors encountered during the preparation, it can be due to interaction with any surface during the preparation could create friction on the balloon, causing the problem of leak during the preparation.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was not used per the instructions for use (ifu)/product label.It was stated in the instructions for use (ifu) that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14681629
Report Number3005099803-2022-03165
Device Sequence Number17518677
Product Code KTI
UDI-Device Identifier08714729456186
UDI-Public08714729456186
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Model NumberM00550300
Device Catalogue Number5030
Device Lot Number0027768142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight78 KG